Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


BEM with linear complexity for the classical boundary integral operators
HTML articles powered by AMS MathViewer

by Steffen Börm and Stefan A. Sauter PDF
Math. Comp. 74 (2005), 1139-1177 Request permission


Alternative representations of boundary integral operators corresponding to elliptic boundary value problems are developed as a starting point for numerical approximations as, e.g., Galerkin boundary elements including numerical quadrature and panel-clustering. These representations have the advantage that the integrands of the integral operators have a reduced singular behaviour allowing one to choose the order of the numerical approximations much lower than for the classical formulations. Low-order discretisations for the single layer integral equations as well as for the classical double layer potential and the hypersingular integral equation are considered. We will present fully discrete Galerkin boundary element methods where the storage amount and the CPU time grow only linearly with respect to the number of unknowns.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 65N38, 65D05
  • Retrieve articles in all journals with MSC (2000): 65N38, 65D05
Additional Information
  • Steffen Börm
  • Affiliation: Max-Planck-Institut für Mathematik in den Naturwissenschaften, Inselstraße 22–26, 04103 Leipzig, Germany
  • MR Author ID: 678579
  • Email:
  • Stefan A. Sauter
  • Affiliation: Institut für Mathematik, Universität Zürich, Winterthurerstr. 190, CH-8057 Zürich, Switzerland
  • MR Author ID: 313335
  • Email:
  • Received by editor(s): September 9, 2003
  • Received by editor(s) in revised form: March 29, 2004
  • Published electronically: December 8, 2004
  • Additional Notes: This work was supported by the Swiss National Science Foundation, Grant 21-6176400.
  • © Copyright 2004 American Mathematical Society
  • Journal: Math. Comp. 74 (2005), 1139-1177
  • MSC (2000): Primary 65N38, 65D05
  • DOI:
  • MathSciNet review: 2136997